Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 28, 2000, 3:44 AM CDT for Washington County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 3:44 AM CDT (08:44 UTC)
- Expired
- Jul 28, 2000, 4:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Washington County, KS
The radar
The Topeka radar (KTWX), 114 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
454 WUUS53 KTOP 280844 SVRTOP KSC201-280945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 344 AM CDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS * UNTIL 445 AM CDT * AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF MORROWVILLE...OR ABOUT 30 MILES WEST OF MARYSVILLE...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED... MORROWVILLE HOLLENBURG WASHINGTON BARNES LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER INSIDE A BUILDING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. $$ 58
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:29 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 28, 2:29 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 229 AM CDT FRI JUL 28 2000 THUNDERSTORM CLUSTER ACROSS CENTRAL KANSAS CONTINUES TO HEAD TOWARD THE TOP CWA. LATEST RADAR AND SATELLITE TRENDS HAVE SHOWN WEAKENING SINCE 06Z IN KS WITH NEARLY STATIONARY STORMS NORTH OF HASTINGS. LAPS HAS THETA-E AXIS ALONG THE NEBRASKA BORDER WITH A MAX ALONG THE BOUNDARY. WILL GO WITH SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING MOST AREAS...EXCEPT MAY KEEP CHC POPS GOING IN SOUTHEAST. SHORTWAVE TROF OVER THE NEBRASKA PANHANDLE IS FORECAST BY ALL MODELS TO DIVE SOUTHEAST ACROSS KANSAS TODAY/TONIGHT. MORNING CONVECTION MAY STABILIZE THE ATMOSPHERE THIS AFTERNOON AND MAY INHIBIT ANY DEVELOPMENT OUTSIDE OF THIS MORNING. NEXT QUESTION IS WHERE WILL THE BOUNDARY LAY THIS AFTERNOON. ETA/MESO ETA DO NOT MOVE THE BOUNDARY SOUTH THROUGH THE CWA UNTIL MID DAY ON SATURDAY WHILE THE NGM AND AVN MOVE THE BOUNDARY SOUTH INTO THE SOUTHERN SECTIONS OF THE CWA BY 00Z SAT. WILL LEAN TOWARD MOVING THE FRONT A LITTLE SOUTH AS ONGOING CONVECTION MAY GIVE IT A PUSH. AMOUNT OF CLOUDS AND PRECIPITATION WILL LEAD TO COOLER TEMPS THAN THURSDAYS MID TO UPPER 90S...HIGHS IN THE MIDDLE TO UPPER 80S ACROSS THE CWA LOOK REASONABLE...BUT COULD BE COOLER. TONIGHT...ANY CONVECTION SHOULD BE IN THE VICINITY OF THE FRONT...SO WILL KEEP SMALL POPS GOING FOR AREAS SOUTH OF INTERSTATE 70. SATURDAY LOOKS DRY AND COOL AS SURFACE RIDGE BUILDS INTO CWA AS GREAT LAKES VORTEX SHIFTS SOUTHWEST INTO ILLINOIS...LOWERING HEIGHTS OVER EASTERN KANSAS. HIGHS SHOULD BE A TAD BELOW SEASONAL VALUES...GENERALLY IN THE MIDDLE 80S. .TOP...NONE. JW
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:50 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.